Volume 14, issue 2 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Weak $\mathcal{Z}$–structures for some classes of groups

Craig R Guilbault

Algebraic & Geometric Topology 14 (2014) 1123–1152
Bibliography
1 H Bass, A Heller, R G Swan, The Whitehead group of a polynomial extension, Inst. Hautes Études Sci. Publ. Math. (1964) 61 MR0174605
2 M Bestvina, Local homology properties of boundaries of groups, Michigan Math. J. 43 (1996) 123 MR1381603
3 M Bestvina, G Mess, The boundary of negatively curved groups, J. Amer. Math. Soc. 4 (1991) 469 MR1096169
4 A Casson, D Jungreis, Convergence groups and Seifert fibered $3$–manifolds, Invent. Math. 118 (1994) 441 MR1296353
5 T A Chapman, Lectures on Hilbert cube manifolds, Regional Conf. Ser. Math. 28, Amer. Math. Soc. (1976) MR0423357
6 T A Chapman, L C Siebenmann, Finding a boundary for a Hilbert cube manifold, Acta Math. 137 (1976) 171 MR0425973
7 M M Cohen, A course in simple-homotopy theory, Graduate Texts Mat. 10, Springer (1973) MR0362320
8 G Conner, M Mihalik, Commensurated subgroups, semistability and simple connectivity at infinity arXiv:1201.2965
9 D S Coram, P F Duvall Jr., Approximate fibrations, Rocky Mountain J. Math. 7 (1977) 275 MR0442921
10 D Coram, P Duvall, Approximate fibrations and a movability condition for maps, Pacific J. Math. 72 (1977) 41 MR0467745
11 A N Dranishnikov, On Bestvina–Mess formula, from: "Topological and asymptotic aspects of group theory" (editors R Grigorchuk, M Mihalik, M Sapir, Z Šunik), Contemp. Math. 394, Amer. Math. Soc. (2006) 77 MR2216707
12 J Dugundji, Topology, Allyn and Bacon (1966) MR0193606
13 R D Edwards, Characterizing infinite-dimensional manifolds topologically (after Henryk Toruńczyk), from: "Séminaire Bourbaki 1978/79 (Exposé 540)", Lecture Notes in Math. 770, Springer (1980) 278 MR572429
14 F T Farrell, J F Lafont, EZ–structures and topological applications, Comment. Math. Helv. 80 (2005) 103 MR2130569
15 S C Ferry, Stable compactifications of polyhedra, Michigan Math. J. 47 (2000) 287 MR1793625
16 D Gabai, Convergence groups are Fuchsian groups, Ann. of Math. 136 (1992) 447 MR1189862
17 R Geoghegan, The shape of a group—connections between shape theory and the homology of groups, from: "Geometric and algebraic topology" (editors H Toruńczyk, S Jackowski, S Spiez), Banach Center Publ. 18, PWN (1986) 271 MR925870
18 R Geoghegan, Topological methods in group theory, Graduate Texts in Mathematics 243, Springer (2008) MR2365352
19 R Geoghegan, C R Guilbault, Topological properties of spaces admitting free group actions, J. Topol. 5 (2012) 249 MR2928076
20 R Geoghegan, M L Mihalik, Free abelian cohomology of groups and ends of universal covers, J. Pure Appl. Algebra 36 (1985) 123 MR787167
21 R Geoghegan, M L Mihalik, The fundamental group at infinity, Topology 35 (1996) 655 MR1396771
22 D H Gottlieb, A certain subgroup of the fundamental group, Amer. J. Math. 87 (1965) 840 MR0189027
23 C R Guilbault, Ends, shapes, and boundaries in manifold topology and geometric group theory arXiv:1210.6741
24 C R Guilbault, A non-$\mathcal{Z}$–compactifiable polyhedron whose product with the Hilbert cube is $\mathcal{Z}$–compactifiable, Fund. Math. 168 (2001) 165 MR1852740
25 C R Guilbault, Products of open manifolds with $\mathbb{R}$, Fund. Math. 197 (2007) 197 MR2365887
26 C R Guilbault, F C Tinsley, Manifolds with non-stable fundamental groups at infinity, II, Geom. Topol. 7 (2003) 255 MR1988286
27 O Hanner, Some theorems on absolute neighborhood retracts, Ark. Mat. 1 (1951) 389 MR0043459
28 B Jackson, End invariants of group extensions, Topology 21 (1982) 71 MR630881
29 M Mather, Counting homotopy types of manifolds, Topology 3 (1965) 93 MR0176470
30 M L Mihalik, Solvable groups that are simply connected at $\infty$, Math. Z. 195 (1987) 79 MR888128
31 J S Profio, Using subnormality to show the simple connectivity at infinity of a finitely presented group, Trans. Amer. Math. Soc. 320 (1990) 281 MR961627
32 L C Siebenmann, Infinite simple homotopy types, Indag. Math 32 (1970) 479 MR0287542
33 E H Spanier, Algebraic topology, Springer (1981) MR666554
34 C T C Wall, Finiteness conditions for $\mathrm{CW}$–complexes, Ann. of Math. 81 (1965) 56 MR0171284
35 J E West, Mapping Hilbert cube manifolds to ANR's: A solution of a conjecture of Borsuk, Ann. of Math. 106 (1977) 1 MR0451247